Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 3, 2002, 10:17 PM EST for Jeff Davis County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2002, 10:17 PM EST (03:17 UTC)
- Expired
- Apr 3, 2002, 11:00 PM EST
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Jeff Davis County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 10:30 PM EST | Hail 0.75 | Hazelhurst, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 040317 SVRJAX GAC161-040400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1016 PM EST WED APR 3 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA * UNTIL 1100 PM EST * AT 1016 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES NORTH OF SNIPESVILLE...OR ABOUT 10 MILES WEST OF HAZLEHURST... MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1100 PM EST... SNIPESVILLE... HAZLEHURST... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ LAT...LON 3186 8291 3173 8276 3180 8254 3195 8254 CAMP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:05 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 3, 8:05 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 805 PM EST WED APR 03 2000 FOR THE EVENING UPDATE...WSR-88D SHOWED SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL GEORGIA...ALONG OUTFLOW BOUNDARY AND OUT AHEAD OF FRONTAL BOUNDARY...MOVING NE. OTHER SHOWERS WERE JUST WEST OF THE SUWANNEE VALLEY...BUT WERE TRAVERSING THE SAME AREA AND NOT MAKING MUCH PROGRESS TO THE EAST. EXPECT SOME GRADUAL DECREASE IN COVERAGE AND INTENSITY NEXT SEVERAL HOURS WITH HEATING OF THE DAY LONG OVER. WITH THIS IN MIND...WILL LOWER POPS IN THE FLORIDA CWA (FROM LIKELY TO CHANCE) AND KEEP PREVIOUS 40 PCT POPS IN GA. MARINE...CURRENT OBS INDICATE WINDS MOSTLY SW NEAR 10 KNOTS OFFSHORE. WILL CONTINUE PREVIOUS FORECAST OF VEERING WINDS TO WEST OVERNITE AT 10 TO 15 KNOTS OUT AHEAD OF APPROACHING FRONT. .JAX... .GA...NONE. .FL...NONE. PETERSON/SANDRIK
In the hours before
Special weather statement, Apr 3, 9:31 PM EST, 46 minutes before
GAZ132-133-040400- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 931 PM EST WED APR 3 2002 A VERY STRONG TO SEVERE THUNDERSTORM WITH A HISTORY OF LARGE HAIL AND DAMAGING WINDS IS APPROACHING THE COFFEE COUNTY AND JEFF DAVIS COUNTY AREAS. SPOTTER ACTIVATION IS REQUESTED IN COFFEE AND JEFF DAVIS COUNTIES AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.